MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 329.151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports following: it was reported that on (b)(6) 2018, decontamination staff received the broken locking calcaneal plate cutter from operating room (or).There was no patient involvement reported.This report is for one (1) locking calcaneal plate cutter.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part: 329.151, supplier lot #: 2216341, synthes lot #: l598319, manufacturing site: (b)(4), release to warehouse date: 19.Sep.2006.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition customer quality conducted an investigation of the returned device.Investigation flow: broken.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of device breakage, which agrees with the reported complaint condition.The plate holder component has broken at the distal pivot hole.A small "c" shaped section of the broken plate holder component remains secured within the locking calcaneal plate cutter assembly.The broken off portion was also returned.No fragments appear to be missing.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.Dhr review: the returned device was manufactured in september 2006 and is over 12 years old.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Document/specification review: the following design drawings were reviewed during this investigation.Locking calcaneal plate cutter assembly design drawing, plate holder component design drawing.The 329.151 locking calcaneal plate cutteris a reusable instrument routinely used in the locking calcaneal plate instrument and implant sets to cut plates to size.No product design issues or discrepancies were observed.Dimensional inspection: the thickness of the plate holder component at location of breakage measured 4.92mm at cq which is within specification of 5.0mm -0.1/-0.05mm per plate holder component design drawing.Material analysis: the design specified the plate holder component to be manufactured from din 6784 material.A material certification from the time of manufacture (2006) was not available for review during this investigation as only the top level of the device history record was available for review as sub-components were not lot tracked.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification at cq.Further material analysis was not performed at cq based on the returned device being over 12 years old.Conclusion: a definitive root cause for the returned 12 year old reusable device breaking could not be determined based on the provided information.It is possible that unintended forces encountered by the device during usage/handling could have contributed to the complaint condition.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING CALCANEAL PLATE CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7886857
Report Number2939274-2018-53843
Device Sequence Number11240003
Product Code HTZ
UDI-Device Identifier10886982191854
UDI-Public(01)10886982191854
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number329.151
Device Catalogue Number329.151
Device Lot NumberL598319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1